This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
How many dosages of Celexa can I take AND STILL be able to get off Celexa COLD TURKEY without risking side effects?
Dear Dr., and anyone who might have an answer to this problem:
I have been prescribed Celexa to help me manage anxiety due to being 3 monthes in bed with excruciating pain due to multiple herniated disks.
I have ONLY taken 2 dosages so far (as of June 1st, 2009, 2:30pm EST): The first (10 mg) was taken 28 hours ago and the second (10 mg) was taken 4 hours ago (24 hours apart). My pain and anxiety have increased enormously since then, and I suspect Celexa because it was the only thing that changed in my treatment or conditions. So I want to get off the drug ASAP.
At this point, after only 2 dosages, can I just stop taking it (Cold Turkey), WITHOUT risking side effects?
Or do I have to go through the long process of gradual elimination (weaning off)?
I am experiencing a terrible burning sensation in addition to a significant increase in my otherwise contained emotional state and I cannot see my doctor for a few days, not to mention I won't be able to tolerate another day of this burning sensation and increased pain.
Sometimes a patient's anxiety (and pain perception) can increase due to a psychological response to taking medication and not as a direct result of the medication per se.
Sometimes we can be so acutely aware of side-effects that any physical, mental or emotional affect is attributed too or associated with the medication.
Sometimes this is not based on reality but on our perception.
I agree that two 10mg doses of Celexa could probably be stopped cold turkey without a taper.
I expect, if you are experiencing side-effects now, that there may be side-effects when stopping. There shouldn't be more though. (Or not too many more. Two days is not a long time and 20 mg is not a huge amount of celexa).
Some medications for the treatment of anxiety or depression or sleep disturbance, etc can also cause those symptoms.
Perhaps the celexa is interacting with another medication. You don't say you are taking anything else but ... it was just a thought. Your doctor should have all this info though and will be making decisions based on that.
I'm sorry you're having such a difficult time at the moment. Good luck for your doctors appointment.
They would be reduced if you tapered slowly. Not sure because you are taking a relatively low dose but have taken it for a period. You could try posting a question which I'm confident the doctor will answer or you could try checking out old posts or the archives.
You should also do this (withdrawing) in consultation with your own doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.